Alert archive / Michigan / Wind Chill Advisories in 2011
Wind Chill Advisory 1, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this wind chill advisory at Jan 23, 2011, 10:44 PM EST for 6 counties in Michigan. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2011, 10:44 PM EST (03:44 UTC)
- Expired
- Jan 24, 2011, 7:10 AM EST
- In force
- 8 hr
- Issued by
- NWS Grand Rapids, MI
Counties Clare County, MI, Gratiot County, MI, Isabella County, MI, Mecosta County, MI, Montcalm County, MI, Osceola County, MI
The radar
The Grand Rapids radar (KGRR), 94 km from the middle of the area, began a volume at 03:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 3.7 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1366 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
746
WWUS43 KGRR 240344
WSWGRR
URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1044 PM EST SUN JAN 23 2011
MIZ039-040-045-046-051-052-241145-
/O.NEW.KGRR.WC.Y.0001.110124T0344Z-110124T1300Z/
OSCEOLA-CLARE-MECOSTA-ISABELLA-MONTCALM-GRATIOT-
INCLUDING THE CITIES OF...REED CITY...CLARE...BIG RAPIDS...
MOUNT PLEASANT...GREENVILLE...ALMA
1044 PM EST SUN JAN 23 2011
...WIND CHILL ADVISORY IN EFFECT UNTIL 8 AM EST MONDAY...
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EST MONDAY.
IMPACTS...
* PROLONG EXPOSURE TO WIND CHILL READINGS OF MINUS 15 TO MINUS 20
COULD RESULT IN FROST BITE.
HAZARDOUS WEATHER...
* TEMPERATURES AROUND ZERO AND WINDS OF 10 TO 15 MPH WILL PRODUCE
WIND CHILL READINGS OF MINUS 15 TO MINUS 20 OVERNIGHT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
* A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS
FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 15
DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.
THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND
DRESS WARMLY... MAKING SURE THAT ALL EXPOSED SKIN IS COVERED.
&&
$$
JK2 follow-up statements
641 WWUS43 KGRR 240900 WSWGRR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 400 AM EST MON JAN 24 2011 MIZ039-040-045-046-051-052-241300- /O.CON.KGRR.WC.Y.0001.000000T0000Z-110124T1300Z/ OSCEOLA-CLARE-MECOSTA-ISABELLA-MONTCALM-GRATIOT- INCLUDING THE CITIES OF...REED CITY...CLARE...BIG RAPIDS... MOUNT PLEASANT...GREENVILLE...ALMA 400 AM EST MON JAN 24 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... IMPACTS... * PROLONG EXPOSURE TO WIND CHILL READINGS OF MINUS 15 TO MINUS 20 COULD RESULT IN FROST BITE. HAZARDOUS WEATHER... * TEMPERATURES AROUND ZERO AND WINDS OF 10 TO 15 MPH WILL PRODUCE WIND CHILL READINGS OF MINUS 15 TO MINUS 20 THROUGH 8 AM THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 15 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY... MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ JK
901 WWUS43 KGRR 241210 WSWGRR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 710 AM EST MON JAN 24 2011 MIZ039-040-045-046-051-052-241315- /O.CAN.KGRR.WC.Y.0001.000000T0000Z-110124T1300Z/ OSCEOLA-CLARE-MECOSTA-ISABELLA-MONTCALM-GRATIOT- INCLUDING THE CITIES OF...REED CITY...CLARE...BIG RAPIDS... MOUNT PLEASANT...GREENVILLE...ALMA 710 AM EST MON JAN 24 2011 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE WIND CHILL ADVISORY. IMPACTS... * WIND CHILLS OF 15 TO 20 BELOW OCCURRED LAST NIGHT. HAZARDOUS WEATHER... * WIND CHILLS OF ZERO TO 10 BELOW EARLY THIS MORNING WILL RISE ABOVE ZERO BY NOON. * OCCASIONAL LIGHT SNOW MAY CREATE SLIPPERY ROADS AND SIDEWALKS TODAY. THE SNOW MAY MIX WITH OR CHANGE TO LIGHT FREEZING DRIZZLE LATE THIS AFTERNOON AND TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... * SEND REPORTS TO NWS GRAND RAPIDS OR VISIT WWW.WEATHER.GOV FOR MORE INFORMATION. && $$ MEADE
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this wind chill advisory went out at Jan 23, 6:34 PM EST, 4 hours 10 minutes earlier.
Area forecast discussion, Jan 23, 6:34 PM EST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 634 PM EST SUN JAN 23 2011 LATEST UPDATE...AVIATION... .SYNOPSIS...(413 PM EST SUN JAN 23 2011) ANOTHER COLD NIGHT IS IN STORE ACROSS SOUTHWEST LOWER MICHIGAN WITH MANY TEMPERATURES EXPECTED TO DIP TO AROUND ZERO. INCREASING WINDS OVERNIGHT WILL DROP WIND CHILL VALUES MONDAY MORNING TO AROUND 10 BELOW OR SO. LAKE EFFECT SNOW SHOWERS ARE EXPECTED NEAR BIG AND LITTLE SABLE POINTS TONIGHT...WITH SOME LIGHT ACCUMULATIONS OF A COUPLE INCHES POSSIBLE. A MORE WIDESPREAD LIGHT SNOW IS POSSIBLE ON MONDAY...BUT ACCUMULATIONS SHOULD BE AN INCH OR LESS IN MOST AREAS. FREEZING DRIZZLE IS ALSO IN THE FORECAST FOR MONDAY AFTERNOON AND MONDAY EVENING. NO MAJOR SYSTEMS ARE EXPECTED FOR THE REMAINDER OF THE WORK WEEK...WITH A MODERATING TREND IN TEMPERATURES. TEMPERATURES SHOULD RETURN TO NEAR NORMAL BY AS EARLY AS MONDAY AFTERNOON. HIGHS MUCH OF THE WEEK SHOULD BE BACK INTO THE 25 TO 30 DEGREE RANGE. && .SHORT TERM...(413 PM EST SUN JAN 23 2011) (TONIGHT THROUGH TUESDAY NIGHT) MAIN CONCERNS IN THE SHORT TERM PERTAIN TO LAKE EFFECT SNOW UP NEAR BIG AND LITTLE SABLE POINTS TONIGHT AND THE CHANCE FOR SNOW AND FREEZING DRIZZLE ON MONDAY. MESO-LOW IS SPINNING NORTH AT MID LAKE THIS AFTERNOON WEST OF WHITEHALL. THE FLOW IS SHIFTING TO THE SOUTHWEST ALOFT...SO THE EXPECTATION IS THAT THIS LAKE EFFECT MESO-LOW WILL MAKE LANDFALL IN THE NORTHWEST CWA THIS EVENING. THERE IS QUITE A BIT OF SHEAR IN THE PROFILE WHICH SHOULD NOT ALLOW BANDS TO BECOME REAL ORGANIZED. THAT SAID...THE MESO-LOW IF IT HOLDS TOGETHER COULD PUT DOWN A QUICK INCH OR TWO THIS EVENING. FORECAST HAS CATEGORICAL POPS ON THE COAST...WITH AN INCH OR TWO OF ACCUMULATION THROUGH 100 AM. OVERNIGHT...SOME LIGHT LAKE EFFECT MAY PERSIST UP NEAR THE POINTS...BUT GIVEN THE SHEAR AND FAIRLY SHALLOW MOISTURE ACCUMULATIONS SHOULD BE LIGHT. SNOW ASSOCIATED WITH A SHORTWAVE DRIFTING INTO THE OHIO VALLEY WILL TRY TO PUSH SOME LIGHT SNOW TOWARD FAR SOUTHERN LOWER MICHIGAN LATE...BUT MUCH OF THIS MAY HOLD OFF UNTIL AFTER 12Z. NOT TOO EXCITED ABOUT SNOW ACCUMULATIONS FOR MONDAY...AS MOISTURE AND LIFT ARE NOT GREAT AND CO-LOCATED FOR THAT MATTER. BEST CHANCES APPEAR TO BE DOWN ALONG I-94 AS THE SNOW LIFTS TOWARD/THROUGH THE AREA FROM IL/IN. THIS WAVE IS DAMPENING WITH TIME HOWEVER AND IT DOES NOT LOOK TOO IMPRESSIVE. HALF INCH TO INCH TOTALS NOT OUT OF THE QUESTION AT BTL AND JXN. WITH THE MOISTURE NOT ALWAYS SATURATING THE DGZ...ESPECIALLY DURING THE AFTERNOON AND EVENING FREEZING DRIZZLE LOOKS LIKE A POSSIBILITY. MONDAY NIGHT THROUGH TUESDAY NIGHT LOOKS FAIRLY QUIET AS SURFACE RIDGING SLIDES THROUGH THE AREA. && .LONG TERM...(255 PM EST SUN JAN 23 2011) (WEDNESDAY THROUGH SUNDAY) THE THEME OF THE LONG TERM CONTINUES TO BE NW FLOW ALOFT IN PLACE WITH SHORT WAVES/CLIPPER SYSTEMS MOVING THROUGH ON OCCASION. THE NEXT SHORT WAVE IN THE SERIES WILL BE MOVING THROUGH THE REGION AT THE BEGINNING OF THE LONG TERM ON WED. THIS SHORT WAVE DOES NOT LOOK TO HAVE A LOT OF MOISTURE AVAILABLE AS MOISTURE IS RATHER SHALLOW. LOW LEVEL TEMPS WILL ALSO BE RELATIVELY MILD INITIALLY AROUND -5C...SO LAKE EFFECT WILL NOT BE MUCH OF A FACTOR UNTIL LATER ON WED WHEN -10C AIR MOVES IN. IT LOOKS LIKE WE SHOULD HAVE A BREAK THU INTO EARLY FRI AS A MORE ORGANIZED WAVE DEVELOPS ACROSS THE PRAIRIE PROVINCES OF CANADA...AND WE SEE A BIT OF DECENT RIDGING MOVE IN AHEAD OF IT. H850 TEMPS WILL MODERATE TO AROUND 0C OR SO WITH LOW LEVEL SW FLOW. THIS SHOULD BRING TEMPS CLOSE TO THE FREEZING MARK BY FRI AFTERNOON. THE MORE ORGANIZED SHORT WAVE WILL THEN APPROACH THE AREA FRI AFTERNOON BRINGING BACK IN A CHC OF SOME SNOW. THE PICTURE BECOMES A BIT UNCERTAIN THEN FOR NEXT WEEKEND WHETHER WE SEE A COUPLE OF MORE SHORT WAVES OR IF THE MAIN ONE CLOSES OFF AND SITS OVER THE REGION. EITHER WAY...WE ARE EXPECTED TO RE-GENERATE THE LAKE EFFECT SNOW SHOWERS FOR NEXT WEEKEND WITH MUCH COLDER AIR SURGING BACK IN ACROSS THE AREA. IT WILL BE POSSIBLE THAT WE SEE -20C AIR AT H850 MOVE BACK IN...WHICH WOULD SUPPORT HIGHS IN THE TEENS ONCE AGAIN NEXT SUN OR LATER. && .AVIATION...(634 PM EST SUN JAN 23 2011) CONDITIONS THROUGH AROUND 08Z MON SHOULD REMAIN MAINLY VFR AT MOST LOCATIONS. HIGH PRESSURE OVERHEAD ALONG WITH VERY DRY AIR CONTINUES TO BRING MAINLY CLEAR SKIES TO THE AREA. SOME LAKE EFFECT CLOUD COVER AND SNOW SHOWERS ARE LURKING JUST OFFSHORE OF KMKG AS OF 2330Z. SOME OF THIS STILL COULD IMPACT KMKG THROUGH ABOUT 02-03Z BEFORE IT PUSHES NORTH OF THE AREA. THIS WOULD BRING SOME POSSIBLE MVFR CONDITIONS. THE PERIOD AFTER 08Z MON IS THE NEXT PERIOD OF CONCERN. MID CLOUDS AROUND 10K FT WILL MOVE IN JUST BEFORE 08Z FROM SW TO NE. WE WILL THEN SEE LOW LEVEL MOISTURE MOVE IN FROM THE SW BEGINNING AROUND 08Z-10Z. THIS WILL EVENTUALLY HELP TO DEVELOP VERY LIGHT SNOW ACROSS THE AREA. THE SNOW IS NOT EXPECTED TO ACCUMULATE MUCH...BUT IT IS EXPECTED TO RESTRICT VSBYS AND CIGS. WE EXPECT IFR CONDITIONS AT MOST LOCATIONS BY 13Z. THERE IS STILL SOME CONCERN THAT AFTER 18-20Z MON...WE WILL START TO SEE SNOW MIX WITH OR TRANSITION OVER TO FZDZ. && .MARINE...(413 PM EST SUN JAN 23 2011) HOISTED A SMALL CRAFT ADVISORY FROM HOLLAND NORTH TONIGHT THROUGH MONDAY NIGHT AS SOUTHERLY FLOW WILL PICK UP. SOUTH WINDS OF 15 TO 30 KNOTS WILL BUILD WAVES TO HEIGHTS THAT WILL BE HAZARDOUS TO SMALLER CRAFT. WAVES WILL BUILD TOWARD 6 FEET UP NEAR THE POINTS. FURTHER SOUTH...SOUTH OF HOLLAND...WINDS WILL BE LIGHTER WITH A SHORTER FETCH...SO WAVES SHOULD BE MORE ON THE ORDER OF 1 TO 3 FEET. LAKE ICE HAS BEEN ON THE INCREASE AS WELL...WITH A HEALTHY ICE PACK FROM MUSKEGON SOUTHWARD. && .HYDROLOGY...(413 PM EST SUN JAN 23 2011) ICE JAM CONCERN HAS INCREASED ON AREA RIVERS...GIVEN THE COLD WEATHER THAT HAS BEEN IN PLACE THE LAST COUPLE DAYS. THIS WILL BE THE THIRD DAY IN A ROW WITH A HIGH LESS THAN 20 DEGREES AT GRAND RAPIDS...SO RIVER ICE GROWTH IS HIGH. SOME OF THE SMALLER STREAMS HAVE BEEN SHOWING MINOR FLUCTUATIONS FOR AWHILE. NOW IN THE LAST 24 HOURS...SOME FLUCTUATIONS HAVE BEEN SEEN ON LARGER RIVERS...AT BOTH NEW RICHMOND ON THE KALAMAZOO AND PORTLAND ON THE GRAND. EMERGENCY MANAGEMENT LOOKED INTO THE NEW RICHMOND AREA YESTERDAY AND EVERYTHING LOOKED NORMAL. WE WILL CONTINUE TO MONITOR RIVER LEVELS AS WILL LOCAL RIVER OBSERVERS AND EMERGENCY MANAGERS. MUCH OF THE WORK WEEK TEMPERATURES SHOULD TREND BACK TOWARD NORMAL...SO CONDITIONS MAY REMAIN STEADY STATE. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...SMALL CRAFT ADVISORY NORTH OF HOLLAND TONIGHT THROUGH MONDAY NIGHT. && SYNOPSIS: DUKE SHORT TERM: DUKE LONG TERM: NJJ AVIATION: NJJ MARINE: DUKE HYDROLOGY: DUKE
Hazardous weather outlook, Jan 23, 3:49 PM EST, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 349 PM EST SUN JAN 23 2011 MIZ037>040-043>046-050>052-056>059-064>067-071>074-240945- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 349 PM EST SUN JAN 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT A FEW LAKE EFFECT SNOW SHOWERS ARE POSSIBLE TODAY AND TONIGHT ALONG THE LAKESHORE NORTH OF HOLLAND. WIND CHILLS ARE EXPECTED TO FALL DOWN TO AROUND -5 TO -15 DEGREES OVERNIGHT. THE COLDEST WIND CHILLS WILL BE ACROSS INTERIOR PORTIONS OF CENTRAL LOWER MICHIGAN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WIND CHILLS WILL START OUT RANGING FROM -5 TO -15 DEGREES MONDAY MORNING. THESE WIND CHILLS WILL WARM ABOVE ZERO BY NOON ON MONDAY. SNOW SHOWERS ARE LIKELY AGAIN ON MONDAY AND MONDAY NIGHT... WITH LIGHT ACCUMULATIONS POSSIBLE AREA WIDE. SOME FREEZING DRIZZLE WILL BECOME POSSIBLE MONDAY AFTERNOON AND MONDAY EVENING ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-240945- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 349 PM EST SUN JAN 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT SOUTH WINDS WILL INCREASE TO 15 TO 30 KNOTS TONIGHT... CREATING HAZARDOUS CONDITIONS FOR SMALL CRAFT ONCE AGAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WINDS AND WAVES WILL BE FREQUENTLY HAZARDOUS TO SMALL CRAFT MONDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MEADE NJJ
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 11:17 AM EST | Winter Weather Advisory | GRR | Allegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more | 12 hr |
Nearby
Wind Chill Advisories in Michigan, 2011Every wind chill advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.